Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 1, 2011, 9:47 PM EDT for Sullivan County, New York. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 9:47 PM EDT (01:47 UTC)
- Expired
- Aug 1, 2011, 10:00 PM EDT
- In force
- 13 min
- Issued by
- NWS Binghamton, NY
County Sullivan County, NY
The radar
The Albany radar (KENX), 121 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
124
WWUS81 KBGM 020147
SPSBGM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
947 PM EDT MON AUG 1 2011
NYZ062-020200-
SULLIVAN NY-
947 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SULLIVAN COUNTY...
* AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR HAVEN...
AND MOVING SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BLOOMINGBURG AND HIGHVIEW AT 955 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4156 7443 4151 7447 4150 7450 4149 7465
4153 7470 4166 7453 4157 7440
$$
MANNINGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:46 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 1, 7:46 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 746 PM EDT MON AUG 1 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL CROSS THE AREA THIS EVENING...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE IS EXPECTED TO BUILD IN LATER TONIGHT AND TUESDAY...WITH A RETURN TO DRY CONDITIONS...AND SEASONABLY WARM TEMPERATURES. OUR NEXT CHANCE OF RAIN WILL COME TUESDAY NIGHT INTO WEDNESDAY...WHEN THE NEXT FRONTAL COMPLEX APPROACHES FROM THE WEST. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... DEW POINT AND WIND FIELD ANALYSIS SHOWS COLD FRONT IS PROGRESSING INTO THE WESTERN FA AT THIS TIME. STORMS ARE WIDELY SCATTERED, AND DESPITE INCREASING SHEAR THEY ARE STRUGGLING TO REACH HEIGHTS FROM EARLIER TODAY AS INSTABILITY WANES. WE HAVE PULLED BACK ON THE POPS THROUGH THE EVENING HOURS TO BETTER DEPICT THE WIDELY SCATTERED NATURE OF THIS CONVECTION. AFTER THE FRONT PASSES OVERNIGHT...MODELS SUGGEST MIXING AT THE TOP OF THE MOIST LAYER WILL BE WEAKER THAN IT USUALLY IS POST FRONTAL PASSAGE. SO WE WILL STICK WITH FORECAST OF RIVER VALLEY FOG FORMATION DURING THE PREDAWN HOURS TUESDAY MORNING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... TUESDAY/S WX WILL FEATURE A SMALL RIDGE OF HI PRESSURE AND SUBSDC AT MID-LVL/S. LOOKS LIKE THERE WILL BE A SCT CU DECK AT BEST. SOME CI LIKELY WILL BE FLOATING DOWNSTREAM FROM THE CONVECTIVE COMPLEX UPSTREAM TUESDAY. WILL HV MS TO PS. FOR TUES NGT...NEXT SIGNFICANT WAVE WILL BE TRACKING SEWRD FROM THE UPR MIDWEST TWD NY AND PA. BY 00Z-06Z WED... ECMWF...NAM... GFS AND GEM ALL INDICATE THAT THE WAVE IS WARM-CORE FROM CONVECTIVE DEVELOPMENT...BEING WARM AT MID-LVL/S AND STRGR PRES FIELDS IN THE LL/S. THIS INDICATES MUCH UNCERTAINTY TO ME REGARDING POSITIONING OF THE PRECIPITATION AND SFC LO DVLPMENT/UPR LVL VORT CENTERS. NOT SURPRISINGLY THE NAM IS MUCH DIFFERENT HAVING A SWATH OF HVY RAIN ACRS CNTRL NY AND NE PA APPRCHING 3 INCHES! THE GFS AND EURO ARE FARTHER SOUTH WITH THIS CONVECTION/WARM CORE WAVE WITH MUCH LESS PRECIP. I THINK THE IDEA OF HEAVY RAINFALL IS A GOOD ONE SINCE SOME SORT OF MCS/MCC LOOKS TO DVLP. BUT WHERE AND THE EXACT TIMING IS TOO UNCERTAIN AT THIS TIME. SO FOR NOW...WILL LEAN TWD HIGHER POPS IN NE PA TO GRADUALLY LWRG POPS FARTHER N TO CHC POPS FAR NC NY. I WILL BE FAIRLY LIBERAL ON TIMING...BEGINNING LATE TUES NGT THRU WED. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODEL TIMING IN GOOD AGREEMENT ON THE WV APRCHG FOR THE XTNDD PD. RDGG HOLDS THRU FRI BUT BY SAT...MODELS SHOW A STRONG SHRT WV AND SFC LOW CONV COMLEX IN THE AREA ON SAT. GFS ESP IS QUITE GENEROUS WITH THE QPF BUT IN GNRL BETTER THAN A HALF INCH RAIN IS PSBL AS THE WV PASSES. TIMING SUGGEST A GOOD CHANCE OF STRONG STORMS SAT AFTN AHD OF THE UPR TROF AXIS AND SFC FNT. REGION REMAINS IN A SOMEWHAT CYCLONIC UPR FLOW ON SUN WITH SOME LEFTOVER CONV PSBL...ESP OVER THE NRN CWA WITH THE LWR HGTS. NO STRONG SFC RDGG BHD THE LOW SO SFC FLOW WILL BE LGT. GOOD MODEL AGREEMENT HAS RESULTED IN UNSUSUALLY TGT GROUPING IN MOS GUID FOR TEMPS...AND THUS HIGH TEMP FCST CONFIDENCE IN THE PD. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... ISOLD TSRA STILL POSSIBLE FOR THE NEXT FEW HOURS...HOWEVER CONFIDENCE AT ANY ONE TERMINAL LOCATION IS TOO LOW TO INCLUDE IN TAF ATTM. WILL HANDLE ANY TSRA THREAT WITH TACTICAL AMENDMENTS TO THE TERMINALS. LIGHT WINDS OVERNIGHT TONIGHT COULD LEAD TO MVFR FOG AT KELM... BUT FOR NOW...WITH A LACK OF RAINFALL TODAY IN MOST LOCATIONS... AND FALLING DEWPOINTS... DENSE RADIATION FOG APPEARS TO BE UNLIKELY AT THIS POINT. GOOD MIXING WITH CONT DRY AIR ADVECTING IN WILL QUICKLY RETURN VFR CONDS ALL SITES ON TUE. OUTLOOK... TUE NGT...MAINLY VFR. MRNG FOG/IFR PSBL. WED...SOME RESTRICTED VIS/CIGS IN SHRA/TSRA. THU-FRI...VFR. SAT...MVFR CONDITIONS POSSIBLE IN ISOLD SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJN NEAR TERM...DJP SHORT TERM...DJN LONG TERM...DGM AVIATION...
Hazardous weather outlook, Aug 1, 3:25 PM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 325 PM EDT MON AUG 1 2011 NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-021930- STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 325 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS EVENING AND TONIGHT. ...SLIGHT RISK OF SEVERE THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA FROM LATE AFTERNOON INTO THE EARLY EVENING. A FEW OF THESE STORMS COULD HAVE LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL EXISTS FOR ANOTHER MORE WIDESPREAD ROUND OF THUNDERSTORMS THIS EVENING FROM THE SOUTHERN TIER OF NEW YORK THROUGH NORTHEAST PENNSYLVANIA. THIS NEXT ROUND OF STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THE THUNDERSTORM ACTIVITY WILL DIE DOWN BY LATE EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ009-015>018-036-037-021930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 325 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DJN
In the hours before
Special weather statement, Aug 1, 5:51 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 551 PM EDT MON AUG 1 2011 NYZ045-056-012215- BROOME NY-CHENANGO NY- 551 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BROOME AND SOUTHERN CHENANGO COUNTIES... * AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GREENE... AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BELDEN AND COVENTRY AT 610 PM EDT... NINEVEH AND HARPURSVILLE AT 615 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4232 7542 4210 7543 4223 7584 4234 7584 MANNING
Special weather statement, Aug 1, 7:39 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 739 PM EDT MON AUG 1 2011 NYZ025-044-055-056-020015- BROOME NY-CORTLAND NY-TIOGA NY-TOMPKINS NY- 739 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TIOGA...NORTHWESTERN BROOME...SOUTHEASTERN TOMPKINS AND SOUTHWESTERN CORTLAND COUNTIES... * AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DRYDEN... AND MOVING SOUTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HARFORD AND CAROLINE AT 750 PM EDT... RICHFORD AND HUNTS CORNERS AT 805 PM EDT... EAST BERKSHIRE AND BERKSHIRE AT 815 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4236 7594 4219 7616 4247 7640 4254 7631 MANNING
Special weather statement, Aug 1, 7:52 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT MON AUG 1 2011
NYZ015-022-020015-
STEUBEN NY-YATES NY-
752 PM EDT MON AUG 1 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN STEUBEN AND WEST
CENTRAL YATES COUNTIES...
* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WAYLAND TO 6 MILES WEST OF ITALY...AND MOVING SOUTHEAST AT 20
MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
PERKINSVILLE AND ITALY AT 800 PM EDT...
SOUTH DANSVILLE AT 805 PM EDT...
ITALY HILL AT 810 PM EDT...
COHOCTON AND PRATTSBURG AT 815 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DANGEROUS LIGHTNING AND
VERY HEAVY RAIN.
LAT...LON 4254 7772 4254 7767 4259 7766 4258 7737
4267 7737 4267 7736 4268 7730 4244 7715
4241 7767 4248 7773 4253 7773
MANNINGSpecial weather statement, Aug 1, 9:15 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
915 PM EDT MON AUG 1 2011
NYZ062-020145-
SULLIVAN NY-
915 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SULLIVAN COUNTY...
* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MONGAUP
VALLEY...AND MOVING SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
FORRESTBURG AT 925 PM EDT...
HARTWOOD AT 935 PM EDT...
HAVEN AT 945 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4150 7450 4149 7475 4147 7474 4147 7475
4160 7488 4169 7478 4152 7446 4151 7447
MANNINGSpecial weather statement, Aug 1, 9:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 938 PM EDT MON AUG 1 2011 NYZ057-020215- DELAWARE NY- 938 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DELAWARE COUNTY... * AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES NORTH OF HANCOCK...AND MOVING SOUTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HANCOCK AT 950 PM EDT... HARVARD AT 955 PM EDT... FISHS EDDY AND EAST BRANCH AT 1000 PM EDT... PEABROOK AT 1010 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4196 7494 4186 7515 4204 7541 4219 7533 MANNING
Special weather statement, Aug 1, 9:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
947 PM EDT MON AUG 1 2011
NYZ062-020200-
SULLIVAN NY-
947 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SULLIVAN COUNTY...
* AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR HAVEN...
AND MOVING SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BLOOMINGBURG AND HIGHVIEW AT 955 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4156 7443 4151 7447 4150 7450 4149 7465
4153 7470 4166 7453 4157 7440
MANNINGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:15 PM EDT | Special Weather Statement | BGM | Sullivan | 30 min |
| Aug 1, 9:38 PM EDT | Special Weather Statement | BGM | Delaware | 37 min |
| Aug 1, 9:52 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 23 min |
| Aug 1, 10:11 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 79 min |
| Aug 1, 11:08 PM EDT | Special Weather Statement | BGM | Wyoming | 52 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.